Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Excess Hair and Irregular Periods
|toE-CV8-Po7-tdE - Tue Jan 27, 2009 9:52 pm||
I am an 18 year old female who for about the last year and a half has been dealing with a small amount of noticeable hair on the middle part of her neck. I have always had extremely irregular periods- going 5 months without and then getting it for 2 or 3 days. I was worried about the problem so I had an ultrasound and blood test done and both tested normal. I am a little overweight but I watch what I eat and exercise when I can. My great grandmother had very similar period irregularity and my grandma says that she at my age experienced excess hair of some kind. I am Italian and Serbian, both hairier ethnicities, so it might explain a bit of it. I have also always had hair, not to excecessive, but noticeable, on my thighs and forearms. I do not have any other facial hair really besides the strange hair on my neck. I am terribly worried that it will spread or something. I know that I must sound terrible complaining but it really makes me feel manly and ugly. What should I do? Should I go on birth control to up my estrogen levels? Thank you for your time.
|Debbie Miller, RN - Thu Jan 29, 2009 7:54 pm||
If I were you I would schedule an appointment with your doctor since you could be experiencing PCOS (Polycystic ovary syndrome). You are correct that there can be genetic factors at play but there is treatment that can help with hormones so see your doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.